My son is 15 yrs. old and has Tourettes and ADHD. Could any one tell me if this med. would cause his tic's to become worse? He has very low self esteem and cannot focuse at school, He was on Zoloft but became even more aggressive, aggitated, and suicidal thoughts. I'm affraid of his tic's becoming worst. But want to see my happy go lucky son back again.
You didnt write the name of the medication. My 16 y/o son has ADHD too. He was diagnosed when he was 7 but I know he had it back when he was three or so. We tried Zoloft at one point and my son went berserk on it too-aggressive and agitated, trying to climb out onto a second story roof! Not a good med for him at all! My son had some problems with tics when he was younger but has outgrown some of it. He never had anything too bad-some facial grimacing and opening his mouth wide. He would tell me his jaw felt funny and he had to stretch it. As he got older the tics declined. I do take him off the meds during the summer and over the weekends now (since he was about 13 we've been able to do this, before that age there was no way I could deal with him without his meds!) Maybe the reduction in dose has helped. He takes 36mg of Concerta in the morning and 0.2mg of clonidine at night to help him sleep. This regimen has worked very well for him.
He does have to take growth hormones too-he is a very small 16 y/o-he weighs less than 100lbs and is only about 5'3". He has the same kinds of problems with his self esteem but because he is little. I had given him the choice of trying school without his meds this year but he chose to stay on them-he has difficulty focusing without them and he takes difficult math classes and German so he needs the focus. It is so hard for them when they are not like everyone else. It makes your heart ache when they are so unhappy. A lot of times with this ADHD, it is very much trial and error to find what works. The bad thing is that the stimulants that help the ADHD can exacerbate the Tourettes. I hope you find the right combo for him soon. Do you work with a psychiatrist or is the pediatrician or family doctor prescribing his meds?
Psychiatric drugs can cause irreversable side effects and I think it is wrong to give them to growing developing children. Why dont you find your son a really good counsellor or psychotherapist who can work through his problems or do it yourself. You know him best. Children have died from taking psychotropic drugs and it should be banned. Surely you can help him to be happy again without having to drug him. Teenagers go through a lot of emotional changes, its perfectly natural !
I am 30 & have been struggling w/ tourettes and the tics for years. 2 years ago my neurologist put me on neurontin and topomax. while the neurontin works well the combo of the 2 works wonders! Neurontin is an generally an epilepsy and nerve pain med, but it tremendously helps w/ my tourettes. Zoloft did not help me and made me extremely irritable.
Hi, I saw this was posted a while ago, but I just thought I share my experience. My son has Tic and ADHD, and because of that they said he needed a stimulant for ADHD but it would increase the Tics. They have non-stimulant Strattera, Intuniv and Tenex. My son tried Starttera and Intuniv and he responded badly, and is currrently on a low dose of Tenex and it seems ok right now. Still is ticking but not as much. Good luck!
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - I am 27 years old and suffering from severe social
Posted 9 May 2010 • 1 answer
Posted 22 Jun 2011 • 2 answers
Posted 20 Jul 2011 • 2 answers
Posted 1 Nov 2014 • 1 answer
Posted 10 Nov 2016 • 1 answer